Wildfire, Roberts
- When
- August 7, 5:11 PM CST to August 8, 6:00 PM CST
- Where
- Roberts forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.839, -100.813 (the zone’s center; the record gives no point)
The Morrison Wildfire began around 1711CST about 17 miles east of Plemons TX in Roberts county. The wildfire consumed approximately eighteen hundred and ninety-nine acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Morrison Wildfire began around 1711CST about 17 miles east of Plemons TX in Roberts county. The wildfire consumed approximately eighteen hundred and ninety-nine acres. There were no reports of any structural damages, homes threatened or homes destroyed and there were no reports of any injuries or fatalities. The Texas A&M Forest Service responded to the wildfire which was contained around 1800CST on August 8.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 7, 2:03 PM CST, 3 hours 8 minutes earlier.
Area Forecast Discussion
National Weather Service Amarillo TX
303 PM CDT Wed Aug 7 2019
.SHORT TERM...Tonight through tomorrow...
Isolated storms will be possible off and on through this period.
Instability and shear values remain pretty marginal for anything
more than a brief strong storm. However, with bases of around 9000
ft, a 60 mph wind can never be ruled out. Temps will remain hot.
Simpson
&&
.LONG TERM...Tomorrow Night through Tuesday Night...
Upper level monsoon high will be the main driver of weather
through at least Tuesday of next week, as thunderstorms initiate
along the periphery each afternoon and evening. Tomorrow's
thunderstorm potential will be aided by a disturbance presently
located over the 4 corners area. With dewpoint temperatures
projected to be in the upper 50s to mid 60s, and ambient air
temperatures of around in the 90s to around 101, MLCAPE values
around 1500 J/kg and DCAPE values around 1000-1300 J/kg will be
supportive marginally severe hail and wind gusts. The factors
limiting coverage could be limited shear aloft, which is less than
25 kts at all levels. If storms form in this environment, the
other concern (given PWV values around 1.6 inches) would be
potentially heavy rainfall for a limited period. As these storms
are supported by a disturbance, they have the potential to
propagate towards the east or southeast across most of the area.
This is reflected in the PoP chances being painted areawide of
around 20 to 40 percent.
Friday, another disturbance will potentially move over the region
and aid with convective potential. Though temperatures will be a
slight touch cooler, with mid 90s to around 100 in Palo Duro
Canyon, the dewpoint temperatures will be in the 60s (to almost
70s in the northeast) areawide. According to model guidance, the
best convective parameters may be setting up in the northern Texas
Panhandle and the entire Oklahoma Panhandle. This may need to be
monitored for low end severe weather potential given the slightly
better steering parameters (east to northeast near 20 kts) and
shear values (around 30 kts). Unlike Thursday, there may be enough
directional component to the wind shear that updrafts could be
better sustained for longer lived storms compared to previous
days.
Saturday through Tuesday, the upper level monsoon high will
meander around the ArkLaTex area, though there is enough
disagreement between the ECMWF and GFS to throw some uncertainty
as to where the monsoon plume will go. Currently the GFS is the
most favorable of keeping our storm chances going, with the high
centered over Louisiana, and disturbances passing almost daily
over the region. Meanwhile, the ECMWF has the upper high centered
closer to us in Oklahoma, which would send the storms north of the
region and keep our high temperatures up. Given the performance of
the ECWMF (which has had trouble with summer storms), and the
tendency of ensembles to lean towards the GFS solution, have opted
to keep PoPs going each afternoon and evening through Tuesday. In
addition, have leaned towards the GFS/blend consensus for
temperatures, which would allow for a slight cooling trend by
early next week as thunderstorms are possible each afternoon and
evening.
Bieda
&&
.AVIATION...Previous Discussion...18Z TAFs...
Mainly VFR conditions are expected. However, isolated to widely
scattered showers and storms may affect TAF sites this afternoon
and through the overnight hours. The best chance for an afternoon
storm is probably at KAMA. The showers and storms tonight should
be pretty isolated so elected to handle with VCSH and amend if one
of the storms affects an airport. Erratic winds are possible in
and around storms, otherwise expect a southerly component to winds
until the tail end of the period, where KDHT and KGUY may shift
to north or northwest.
Simpson
&&
.FIRE WEATHER...
Dry lightning strikes will be possible this afternoon and again
tomorrow afternoon. With fuels in the 80th percentile in areas
where it hasn't rained much recently, fire starts will be possible.
Given ambient fire weather conditions, spread shouldn't be too
crazy and most fires should be containable by initial attack.
Simpson
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 101 74 99 71 96 / 20 20 30 40 20
Beaver OK 105 73 98 68 92 / 20 30 20 50 10
Boise City OK 101 67 93 65 91 / 20 40 20 50 40
Borger TX 106 76 103 72 99 / 20 30 30 40 10
Boys Ranch TX 103 73 99 69 97 / 20 30 20 40 20
Canyon TX 101 72 99 70 97 / 20 20 20 30 20
Clarendon TX 103 76 102 73 99 / 20 30 20 40 10
Dalhart TX 101 68 96 65 94 / 20 40 20 50 30
Guymon OK 103 71 96 67 92 / 20 40 20 50 20
Hereford TX 101 71 100 70 98 / 20 20 20 30 20
Lipscomb TX 106 75 101 70 95 / 20 30 30 40 10
Pampa TX 103 74 99 70 96 / 20 30 30 40 10
Shamrock TX 103 75 101 72 97 / 20 30 20 30 5
Wellington TX 105 76 103 73 100 / 20 30 20 30 5
&&
.AMA Watches/Warnings/Advisories...
TX...Heat Advisory until 7 PM CDT this evening for the following
zones: Palo Duro Canyon.
OK...None.
&&
9/98Hazardous Weather Outlook National Weather Service Amarillo TX 245 PM CDT Wed Aug 7 2019 OKZ001>003-TXZ001>020-317-080745- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 245 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Hot temperatures are expected this afternoon and a Heat Advisory has been issued for Palo Duro Canyon as highs have been around 106 degrees. Isolated to scattered thunderstorms are expected this afternoon through tonight across the Texas and Oklahoma Panhandles. Any storms that develop should remain below severe levels at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible across most of the Texas and Oklahoma Panhandles during the afternoon and nighttime hours Thursday through Tuesday. Any storms that develop Thursday could potentially reach strong to marginally severe levels. Storms are expected to remain below severe levels Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Bieda
Special Weather Statement
National Weather Service Amarillo TX
324 PM CDT Wed Aug 7 2019
TXZ013-014-018-019-072115-
Gray TX-Donley TX-Carson TX-Armstrong TX-
324 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG...
SOUTHEASTERN CARSON...SOUTHWESTERN GRAY AND WESTERN DONLEY COUNTIES
UNTIL 415 PM CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm over
Goodnight, or 11 miles southeast of Claude, moving east at 25 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Clarendon, Groom, Howardwick, Lake Mcclellan, Greenbelt Lake and
Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3479 10088 3491 10132 3513 10126 3523 10118
3524 10103 3524 10080
TIME...MOT...LOC 2024Z 271DEG 23KT 3501 10118
GuerreroSpecial Weather Statement National Weather Service Amarillo TX 333 PM CDT Wed Aug 7 2019 TXZ019-020-072115- Donley TX-Collingsworth TX- 333 PM CDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLINGSWORTH AND NORTHEASTERN DONLEY COUNTIES UNTIL 415 PM CDT... At 332 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Hedley, or 15 miles east of Clarendon, moving east at 15 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Quail and Dozier. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3495 10071 3509 10067 3512 10028 3482 10040 TIME...MOT...LOC 2032Z 280DEG 14KT 3500 10063 Guerrero
Special Weather Statement National Weather Service Amarillo TX 418 PM CDT Wed Aug 7 2019 TXZ013-017-018-317-072215- Palo Duro Canyon TX-Randall TX-Carson TX-Armstrong TX- 418 PM CDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RANDALL...ARMSTRONG AND SOUTH CENTRAL CARSON COUNTIES UNTIL 515 PM CDT... At 418 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 5 miles east of Palo Duro Canyon to 3 miles north of Happy. Movement was east at 15 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Canyon, Claude, Lake Tanglewood, Wayside, Goodnight, Palo Duro Canyon, Mescalero Park and Timbercreek Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3475 10197 3504 10195 3522 10117 3476 10119 TIME...MOT...LOC 2118Z 263DEG 13KT 3496 10158 3479 10187 Guerrero
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT WED AUG 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND GST GOODNIGHT 35.03N 101.19W
08/07/2019 M83 MPH ARMSTRONG TX MESONET
MICROBURST WIND GUST UP TO 83 MPH OVER GOODNIGHT. WINDS
STAYED ABOVE 58 MPH FOR 5 MINUTES FROM 321 TO 326. THE
PEAK 83 WAS AT 322.
&&
EVENT NUMBER AMA1901060
WEBERSpecial Weather Statement National Weather Service Amarillo TX 430 PM CDT Wed Aug 7 2019 TXZ020-072230- Collingsworth TX- 430 PM CDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR COLLINGSWORTH COUNTY UNTIL 530 PM CDT... At 430 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Memphis, moving northeast at 10 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Wellington, Dozier, Lutie, Quail and Samnorwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3475 10049 3513 10035 3497 10001 3475 10013 TIME...MOT...LOC 2130Z 206DEG 10KT 3475 10037 Guerrero
Special Weather Statement
National Weather Service Amarillo TX
507 PM CDT Wed Aug 7 2019
TXZ005-010-072245-
Hemphill TX-Lipscomb TX-
507 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIPSCOMB AND
NORTHERN HEMPHILL COUNTIES UNTIL 545 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Higgins, or 18 miles east of Canadian, moving
northeast at 20 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Canadian, Higgins, Glazier and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3574 10028 3598 10054 3602 10054 3618 10000
3580 10000
TIME...MOT...LOC 2207Z 236DEG 16KT 3600 10007
GuerreroThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908476.